Alert archive / Maine / Wind Chill Warnings in 2015
Wind Chill Warning 3, NWS Caribou, ME
NWS Caribou, ME issued this wind chill warning at Jan 16, 2015, 3:06 AM EST for 4 counties in Maine. It took effect at Jan 16, 2015, 9:00 PM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2015, 3:06 AM EST (08:06 UTC)
- In effect from
- Jan 16, 2015, 9:00 PM EST
- Expired
- Jan 17, 2015, 10:09 AM EST
- In force
- 13 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME
The radar
The Caribou radar (KCBW), 104 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 00:00Z, 8.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
463 WWUS41 KCAR 160806 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 306 AM EST FRI JAN 16 2015 MEZ001>006-010-161615- /O.UPG.KCAR.WC.A.0002.150117T0200Z-150117T1800Z/ /O.NEW.KCAR.WC.W.0003.150117T0200Z-150117T1800Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD 306 AM EST FRI JAN 16 2015 ...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO 1 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 1 PM EST SATURDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. * LOCATIONS...NORTHERN MAINE * HAZARD TYPES...HAZARDOUS WIND CHILLS * WIND CHILL READINGS...AS LOW AS 42 BELOW. * TIMING...FRIDAY NIGHT THROUGH SATURDAY MORNING * IMPACTS...FROST BITE ON EXPOSED SKIN. HYPOTHERMIA. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...16 BELOW TO 1 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MEZ011-015>017-031-032-161615- /O.NEW.KCAR.WC.Y.0004.150117T0200Z-150117T1800Z/ CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM... EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT... MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 306 AM EST FRI JAN 16 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 1 PM EST SATURDAY. * LOCATIONS...NORTH CENTRAL MAINE * HAZARD TYPES...HAZARDOUS WIND CHILLS * WIND CHILL READINGS...AS LOW AS 29 BELOW. * TIMING...FRIDAY NIGHT THROUGH SATURDAY MORNING * IMPACTS...FROST BITE ON EXPOSED SKIN. HYPOTHERMIA. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...10 BELOW TO 6 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MIGNONE
4 follow-up statements
899 WWUS41 KCAR 162357 AAA WSWCAR URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE CARIBOU ME 657 PM EST FRI JAN 16 2015 MEZ001>006-010-170800- /O.CON.KCAR.WC.W.0003.150117T0200Z-150117T1800Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD 657 PM EST FRI JAN 16 2015 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * LOCATIONS...NORTHERN MAINE * HAZARD TYPES...HAZARDOUS WIND CHILLS * WIND CHILL READINGS...AS LOW AS 40 BELOW. * TIMING...THROUGH SATURDAY MORNING * IMPACTS...FROST BITE ON EXPOSED SKIN. HYPOTHERMIA. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...3 BELOW TO 16 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MEZ011-015>017-031-032-170800- /O.CON.KCAR.WC.Y.0004.150117T0200Z-150117T1800Z/ CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM... EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT... MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 657 PM EST FRI JAN 16 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * LOCATIONS...NORTH CENTRAL MAINE * HAZARD TYPES...HAZARDOUS WIND CHILLS * WIND CHILL READINGS...AS LOW AS 30 BELOW. * TIMING...THROUGH SATURDAY MORNING * IMPACTS...FROST BITE ON EXPOSED SKIN. HYPOTHERMIA. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...10 BELOW TO 4 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ HEWITT
336 WWUS41 KCAR 170500 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1200 AM EST SAT JAN 17 2015 MEZ001>006-010-171000- /O.CON.KCAR.WC.W.0003.000000T0000Z-150117T1800Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD 1200 AM EST SAT JAN 17 2015 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * LOCATIONS...NORTHERN MAINE * HAZARD TYPES...HAZARDOUS WIND CHILLS * WIND CHILL READINGS...AS LOW AS 41 BELOW. * TIMING...THROUGH SATURDAY MORNING * IMPACTS...FROST BITE ON EXPOSED SKIN. HYPOTHERMIA. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...17 BELOW TO 1 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MEZ011-015>017-031-032-171000- /O.CON.KCAR.WC.Y.0004.000000T0000Z-150117T1800Z/ CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM... EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT... MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 1200 AM EST SAT JAN 17 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * LOCATIONS...NORTH CENTRAL MAINE * HAZARD TYPES...HAZARDOUS WIND CHILLS * WIND CHILL READINGS...AS LOW AS 30 BELOW. * TIMING...THROUGH SATURDAY MORNING * IMPACTS...FROST BITE ON EXPOSED SKIN. HYPOTHERMIA. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...10 BELOW TO 7 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
559 WWUS41 KCAR 170838 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 338 AM EST SAT JAN 17 2015 MEZ001>006-010-171800- /O.CON.KCAR.WC.W.0003.000000T0000Z-150117T1800Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD 338 AM EST SAT JAN 17 2015 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * LOCATIONS...NORTHERN MAINE * HAZARD TYPES...HAZARDOUS WIND CHILLS * WIND CHILL READINGS...AS LOW AS 42 BELOW. * TIMING...THROUGH SATURDAY MORNING * IMPACTS...FROST BITE ON EXPOSED SKIN. HYPOTHERMIA. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...17 BELOW TO 1 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MEZ011-015>017-031-032-171800- /O.CON.KCAR.WC.Y.0004.000000T0000Z-150117T1800Z/ CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM... EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT... MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 338 AM EST SAT JAN 17 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * LOCATIONS...NORTH CENTRAL MAINE * HAZARD TYPES...HAZARDOUS WIND CHILLS * WIND CHILL READINGS...AS LOW AS 29 BELOW. * TIMING...THROUGH SATURDAY MORNING * IMPACTS...FROST BITE ON EXPOSED SKIN. HYPOTHERMIA. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...10 BELOW TO 7 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
244 WWUS41 KCAR 171509 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1009 AM EST SAT JAN 17 2015 MEZ001>006-010-171700- /O.CAN.KCAR.WC.W.0003.000000T0000Z-150117T1800Z/ /O.NEW.KCAR.WC.Y.0005.150117T1509Z-150117T1700Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD 1009 AM EST SAT JAN 17 2015 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST TODAY... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE WIND CHILL WARNING HAS BEEN CANCELLED. * LOCATIONS...NORTHERN MAINE * HAZARD TYPES...HAZARDOUS WIND CHILLS * WIND CHILL READINGS...AS LOW AS 29 BELOW. * TIMING...THROUGH SATURDAY MORNING * IMPACTS...FROST BITE ON EXPOSED SKIN. HYPOTHERMIA. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...10 BELOW TO 1 ABOVE ZERO. * WIND CHILL...AS LOW AS 29 BELOW DUE TO TEMPERATURES 10 BELOW TO 1 ABOVE ZERO...AND WINDS WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MEZ011-015>017-031-032-171615- /O.CAN.KCAR.WC.Y.0004.000000T0000Z-150117T1800Z/ CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM... EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT... MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 1009 AM EST SAT JAN 17 2015 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND CHILL ADVISORY. $$ DUDA
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind chill warning went out at Jan 16, 12:20 AM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Jan 16, 12:20 AM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1220 AM EST FRI JAN 16 2015
.SYNOPSIS...
LOW PRESSURE TRACKING NORTH OF THE REGION WILL PULL A WARM FRONT
ACROSS THE STATE OVERNIGHT. A COLD FRONT WILL SLIDE ACROSS THE
REGION ON FRIDAY. CANADIAN HIGH WILL BUILD INTO THE REGION FRIDAY
NIGHT BRINGING ANOTHER SHOT OF COLD AIR TO THE AREA.
&&
.NEAR TERM /THROUGH TODAY/...
UPDATE 0005 EST: HAVE ADJUSTED TEMPERATURE.. WIND AND DEW POINT
BASED ON LATEST OBSERVATIONS. NO OTHER CHANGES.
A COLD FRONT WILL MOVE INTO NW MAINE BY THE EARLY MORNING
HOURS...WHILE HIGH PRES RETREATS INTO THE CANADIAN MARITIMES. THE
COLD FRONT WILL MOVE INTO CENTRAL MAINE. THE COASTAL LOW WILL
TRANSFER ITS ENERGY TO THE TRIPLE POINT OVER NE NEW BRUNSWICK. BY
FRI EVNG THE COLD FRONT WILL BE WELL EAST OF THE AREA...THE
REMNANTS OF THE OCCLUDED FRONT WILL MOVE ACROSS NRN MAINE FRI NGT
BRINGING A CHANCE FOR A FEW LINGER SHOWER EARLY FRI NIGHT. A
CANADIAN HIGH WILL BUILD IN OVERNIGHT FRI BRINGING A FRESH ROUND
OF COLD TEMPERATURES TO THE AREA.
LOADED A BLEND OF THE GFS/NAM/GEM/ECMWF FOR HRLY T/DP/WND/POP.
LOADED NAWAVE 4 FOR SEAS IN THE COASTAL WATERS...ADDED 15 PERCENT
TO THE WNDS FOR GUSTS OVER LAND...30 PERCENT FOR WNDS OVER THE
COASTAL WATERS.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY/...
SAT WILL BE VERY COLD...WITH WIND CHILL HDLNS CONTG FOR MOST OF...
IF NOT ALL OF THE FA WELL INTO THE MORN. WINDS SHOULD DROP OFF
DURG THE AFTN AS A NARROW SFC RIDGE APCHS THE FA BY EVE. WITH LLVL
THERMAL ADVCN QUICKLY CHGNG SIGN AND CLD CVR INCREASING...OVRNGT
LOW TEMPS SAT NGT WILL OCCUR BY MID EVE...WITH TEMPS REBOUNDING
THRU THE REMAINDER OF THE NGT...SPCLY BETWEEN 06-12Z SUN.
TEMPS CONT TO RISE STEADY THRU THE DAY SUN...RIGHT UP TO ERLY EVE
AS SRLY LLVL WINDS INCREASE. LGT PRECIP SHOULD BEGIN TO MOVE S TO
N ACROSS THE FA BY LATE IN THE DAY...IN THE FORM OF LGT SN ACROSS
THE NW AND MIXED PRECIP OR EVEN RN ACROSS THE SE PTN OF THE FA AS
SFC LOW PRES BEGINS TO ORGANIZE OVR THE MID ATLC STATES.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MODEL UNCERTAINTY CONTINUES WITH MID ATLC LOW.
FOR THIS UPDATE...WE LEANED WITH THE 12Z GFS DTMNSTC MODEL RUN
FOR THE TRACK OF THE SFC LOW FROM THE MID ATLC STATES TOWARD
DOWNEAST ME SUN NGT INTO MON. WITH THIS MIND...TRACKS VARY FROM
THE 12Z CANGEM WHICH WAS THE FURTHEST E...TRACKING THE SFC LOW
TOWARD NOVA SCOTIA AND THE 12Z ECMWF...FURTHEST W WITH ITS EARLIER
CLOSED OFF MID LVL LOW...ALG THE NH/WRN ME BORDER. DESPITE
THIS...WE NOTED THAT THE 12Z ECMWF WAS FURTHER E AND MORE
PROGRESSIVE THAN ITS PRIOR 00Z RUN. THE FACT THAT THE CURRENT 12Z
ECMWF MODEL RUN WAS NOT BACKED UP BY THE CANGEM...NOR ITS OWN ENS
MEAN SOLUTION WERE INDICATORS NOT TO TREND TOWARD THE DTMNSTC
ECMWF TREND ATTM.
BASED ON THE ABV INFO...WE SHOW MIXED PRECIP AND EVEN RN SLIDING
NWRD ALG THE ERN ME/NB BORDER NEARLY UP TO THE ERN ST JOHN VLY BY
MON MORN. SUBSEQUENTLY...FOR DOWNEAST...E CNTRL AND EVEN NE ME...
MUCH IF NOT MOST OF THIS EVENT WILL FEATURE PRECIP TYPES OTHER
THAN SN...SUBSTANTIALLY LOWERING SN ACCUMULATION POTENTIAL. OVR
NW ME...THERE IS A CHC THAT MOST...IF NOT ALL OF THIS EVENT COULD
BE SN...RAISING THE POTENTIAL OF HVY SN THERE. GIVEN THAT MOST OF
THE PRECIP GENERATION WITH THIS EVENT WILL BE A RESULT OF LOW TO
MID LVL FRONTOGENESIS...THE BAND OF HEAVIEST STORM TOTAL QPF WILL
BE RELATIVELY NARROW...STRADDLING OR JUST E OF THE SN...MIXED
PRECIP TRANSITION LINE...MEANING A NARROW BAND POTENTIALLY WILL
BE INFLUENCED BY HVY SN WITH THIS SYSTEM...WITH EVEN A SLGT CHG OF
TRACK IMPLYING A SIG CHG OF PRECIP TYPES AND/OR SN AMTS. GIVEN AN
ISOTHERMAL 925-850MB LAPSE RATES ALG THE TRANSITION ZONE...FOR NOW
WE MENTION SLEET AS A TRANSITIONAL PRECIP TYPE ALG WITH RN/SN MIX.
CANNOT RULE OUT A NARROW BAND OF FZRA AND ICE ACCUMULATION...BUT
GIVEN THAT THERE IS STILL SOME UNCERTAINTY OF THE STORM TRACK...
FOR NOW WE WILL HOLD OFF ON THIS MENTION. COLD GROUND/RD SFCS
COULD ALSO PLAY A ROLE OF POTENTIAL ICE BUILD UP ON THESE SFCS
LATE SUN NGT INTO MON MORN...BUT THIS MAY BE RELATIVELY SHORT
LIVED IF TEMPS REACH ABV FZG FOR A SIG TM PRIOR TO THE ARRIVAL OF
HEAVIER PRECIP. SOME OF THESE UNCERTAINTIES SHOULD BE RESOLVED OVR
THE NEXT 24 TO 48 HRS...BUT SOME PTN OF OUR FA COULD RECEIVE SIG
SNFL/MIXED PRECIP GIVEN THE MAX POTENTIAL QPF OF 1.5 TO 2.0
INCHES.
FOLLOWING THE STORM AS IT MOVES TOWARD LABRADOR MON NGT INTO
TUE...PRECIP SHOULD WIND DOWN AS RN/SN SHWRS...TRANSITIONING TO
ALL SCT SN SHWRS AS COLDER AIR WORKS IN. AFTWRDS...TEMPS SHOULD BE
MORE SEASONAL FOR THE MID TO LATE WEEK COMPARED TO PAST COUPLE OF
WEEKS. THE NEXT OF SN WILL BE LATER FRI INTO FRI NGT AS LOW PRES
FROM THE GREAT LKS TRIES TO RE-FORM OVR THE GULF OF ME.
&&
.AVIATION /05Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: INCREASING CLOUDS TONIGHT...CIGS AND VSBY WILL VFR NORTH...
VFR HUL...BGR...AND BHB WITH SCT SN SHWRS. CIGS BCMG MVFR FVE
WITH A CHANGE FOR SN SHWRS AFTER MIDNGT. VFR CONDITIONS FOR
CAR...AND PQI TOMORROW WITH A CHANCE FOR A FEW FLURRIES OR SOME
LIGHT SNOW AS A FAIRLY DRY COLD FRONT MOVES THROUGH. CONDITIONS
CLEARING AT ALL SITES TOMORROW NIGHT AS THE HIGH BUILDS ACROSS THE
AREA.
SHORT TO LONG TERM: VFR XPCTD ALL TAF SITES SAT AND SAT
NGT...LOWERING TO MVFR CLGS AND VSBYS IN LGT SN N AND CNTRL AND
MIXED PRECIP DOWNEAST... SPCLY IN THE AFTN. CLGS/VSBYS LOWER TO
IFR OVRNGT SUN AND CONT INTO MON IN MSLY RN DOWNEAST AND
CNTRL...MIXED N CNTRL AND NE AND MSLY SN NW. CONDITIONS IMPROVE TO
MVFR IN RN/SN SHWRS FROM S TO N ACROSS THE TAF SITES MON
NGT...AND REMAIN SO ACROSS THE N TUE WHILE DOWNEAST SITES IMPROVE
TO VFR.
&&
.MARINE...
NEAR TERM: A GALE WARNING IS IN EFFECT FOR TOMORROW...OTHERWISE SEAS
AROUND 5 FT TODAY BUILDING TONIGHT AND TOMORROW TO AROUND 8 TO 10
FT. WINDS WILL INCREASE TO GALE FORCE BY MID MORNING TOMORROW.
WINDS AND SEAS WILL SUBSIDE TO SCA TOMORROW EVENING. SEAS WILL
REMAIN 5 FT OR BETTER THROUGH THE END OF THE PERIOD.
SHORT TERM: MSLY SCA WINDS/OR SEAS...XCPT A PD OF GALES POSSIBLE
LATE SUN NGT INTO MON AHEAD OF THE SFC LOW MOVG NE TOWARD THE
DOWNEAST COAST FROM THE MID ATLC STATES COASTLINE. KEPT FAIRLY
CLOSE TO WW3 WV GUIDANCE THROUGHOUT...ALSO MERGING WITH WV HTS
WITH OUR NEIGHBORING OFFICE.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND CHILL WATCH FROM THIS EVENING THROUGH SATURDAY AFTERNOON
FOR MEZ001>006-010.
MARINE...GALE WARNING FROM 11 AM THIS MORNING TO 5 AM EST SATURDAY FOR
ANZ050>052.
&&
NEAR TERM...MIGNONEHazardous weather outlook, Jan 15, 3:16 PM EST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 316 PM EST THU JAN 15 2015 MEZ001>006-010-162030- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- 316 PM EST THU JAN 15 2015 ...WIND CHILL WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ011-015>017-029>032-162030- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 316 PM EST THU JAN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050>052-162030- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 316 PM EST THU JAN 15 2015 ...GALE WARNING IN EFFECT FROM 11 AM FRIDAY TO 5 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RLN/VJN
In the hours before
Special weather statement, Jan 16, 12:33 AM EST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 1233 AM EST FRI JAN 16 2015 MEZ029-160745- COASTAL HANCOCK- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL 1233 AM EST FRI JAN 16 2015 ...PATCHY FREEZING DRIZZLE OR LIGHT FREEZING RAIN INTO THE EARLY MORNING HOURS... PATCHY LIGHT FREEZING DRIZZLE OR POCKETS OF LIGHT FREEZING RAIN WILL PERSIST ACROSS THE REGION INTO THE EARLY MORNING HOURS. ANY LOCALIZED ADDITIONAL ICE ACCUMULATIONS WILL BE LESS THAN A TENTH OF AN INCH. ROADS WILL REMAIN ICY. MOTORISTS SHOULD USE CAUTION WHEN DRIVING TONIGHT. SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. MIGNONE
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 3:01 AM EST | Heavy Freezing Spray Advisory | CAR | 34 hr | |
| Jan 16, 3:06 AM EST | Wind Chill Advisory | CAR | Hancock, Penobscot, Piscataquis, Washington | 31 hr |
| Jan 16, 5:01 PM EST | Special Weather Statement | CAR | Aroostook | 59 min |
Nearby
Wind Chill Warnings in Maine, 2015Every wind chill warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.